Alert archive / North Carolina / Beach Hazards Statements in 2023
Beach Hazards Statement 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 6, 2023, 6:02 PM EDT for Dare County, North Carolina. It took effect at Apr 7, 2023, 8:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2023, 6:02 PM EDT (22:02 UTC)
- In effect from
- Apr 7, 2023, 8:00 AM EDT
- Expired
- Apr 7, 2023, 6:02 PM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616 WHUS42 KMHX 062202 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 602 PM EDT Thu Apr 6 2023 NCZ203-205-071015- /O.NEW.KMHX.BH.S.0001.230407T1200Z-230408T0000Z/ Northern Outer Banks-Hatteras Island- 602 PM EDT Thu Apr 6 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From Friday morning through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3 PM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
828 WHUS42 KMHX 070849 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 449 AM EDT Fri Apr 7 2023 NCZ203-205-072100- /O.CON.KMHX.BH.S.0001.230407T1200Z-230408T0000Z/ Northern Outer Banks-Hatteras Island- 449 AM EDT Fri Apr 7 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 3:00 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
268
WHUS42 KMHX 072202
CFWMHX
URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Newport/Morehead City NC
602 PM EDT Fri Apr 7 2023
NCZ205-081015-
/O.CAN.KMHX.BH.S.0001.000000T0000Z-230408T0000Z/
/O.NEW.KMHX.SU.Y.0006.230408T1200Z-230411T0400Z/
/O.NEW.KMHX.CF.A.0001.230409T0000Z-230410T1200Z/
/O.NEW.KMHX.BH.S.0002.230407T2202Z-230409T0000Z/
Hatteras Island-
602 PM EDT Fri Apr 7 2023
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SATURDAY TO MIDNIGHT
EDT MONDAY NIGHT...
...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING...
* WHAT...For the High Surf Advisory, large breaking waves up to 7
to 11 feet expected in the surf zone. For the Coastal Flood
Watch, 2 to 3 feet of inundation above ground level possible in
low-lying areas near shorelines and tidal waterways. For the
Beach Hazards Statement, dangerous rip currents and large
breaking waves expected in the surf zone.
* WHERE...Hatteras Island.
* WHEN...For the High Surf Advisory, from 8 AM Saturday to
midnight EDT Monday night. For the Coastal Flood Watch, from
Saturday evening through Monday morning. For the Beach Hazards
Statement, through Saturday evening.
* IMPACTS...Some roads may be closed. Low lying property
including homes, businesses, and some critical infrastructure
may be inundated. Some shoreline erosion may occur. Dangerous
swimming and surfing conditions and localized beach erosion. Rip
currents can sweep even the best swimmers away from shore into
deeper water. Dangerous shore break can throw a swimmer or
surfer head first into the bottom causing neck and back
injuries.
* ADDITIONAL DETAILS...Prolonged northeast winds will bring the
greatest impacts along the ocean front. Conditions will continue
to deteriorate through Saturday with greatest impacts expected
Saturday night and Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.
&&
$$
NCZ203-081015-
/O.CAN.KMHX.BH.S.0001.000000T0000Z-230408T0000Z/
/O.NEW.KMHX.CF.A.0001.230409T0000Z-230410T1200Z/
/O.NEW.KMHX.BH.S.0002.230407T2202Z-230409T0000Z/
Northern Outer Banks-
602 PM EDT Fri Apr 7 2023
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SATURDAY EVENING...
...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING...
* WHAT...For the Coastal Flood Watch, up to 2 to 3 feet of
inundation above ground level possible in low-lying areas near
shorelines and tidal waterways. For the Beach Hazards Statement,
dangerous rip currents and large breaking waves expected in the
surf zone.
* WHERE...Northern Outer Banks.
* WHEN...For the Coastal Flood Watch, from Saturday evening
through Monday morning. For the Beach Hazards Statement,
through Saturday evening.
* IMPACTS...Up to 2 to 3 feet of inundation above ground level is
possible in low-lying areas near shorelines and tidal waterways
resulting in a low threat of property damage. Some roads and
low lying property including parking lots, parks, lawns, and
homes adjacent to the waterfront will experience shallow
flooding. Rip currents can sweep even the best swimmers away
from shore into deeper water. Dangerous shore break can throw a
swimmer or surfer head first into the bottom causing neck and
back injuries.
* ADDITIONAL DETAILS...Prolonged northeast winds will bring the
greatest impacts along the ocean front. Conditions will continue
to deteriorate through Saturday with greatest impacts expected
Saturday night and Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.
&&
Time of high total tides are approximate to the nearest hour.
Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/09 PM 5.0 1.3 1.1 5 None
08/10 AM 4.2 0.5 1.1 4-5 None
08/10 PM 5.4 1.7 1.5 6 None
09/10 AM 4.9 1.2 1.9 7-8 None
09/11 PM 5.7 2.0 1.8 8 Minor
10/11 AM 4.0 0.3 1.1 7-8 None
&&
$$
NCZ196-081015-
/O.NEW.KMHX.CF.A.0001.230409T0000Z-230410T1200Z/
/O.NEW.KMHX.BH.S.0002.230408T1200Z-230409T0000Z/
East Carteret-
602 PM EDT Fri Apr 7 2023
...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING...
* WHAT...For the Coastal Flood Watch, up to 2 to 4 feet of
inundation above ground level possible in low-lying areas near
shorelines and tidal waterways. For the Beach Hazards Statement,
dangerous rip currents, large breaking waves expected, and
strong longshore currents in the surf zone.
* WHERE...Eastern Carteret County.
* WHEN...For the Coastal Flood Watch, from Saturday evening
through Monday morning. For the Beach Hazards Statement, from
Saturday morning through Saturday evening.
* IMPACTS...Up to 2 to 4 feet of inundation above ground level is
possible in some areas near shorelines and tidal waterways
resulting in an elevated threat of property damage. Flooding
will extend inland from the waterfront threatening some homes
and businesses. Numerous road closures and flooding of vehicles
will be possible. Rip currents can sweep even the best swimmers
away from shore into deeper water. Dangerous shore break can
throw a swimmer or surfer head first into the bottom causing
neck and back injuries. Strong longshore currents will create
dangerous swimming conditions.
* ADDITIONAL DETAILS...Prolonged northeast winds will bring the
greatest impacts along soundside locations. Conditions will
continue to deteriorate through Saturday with greatest impacts
expected Saturday night and Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.
Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.
&&
Time of high total tides are approximate to the nearest hour.
Beaufort Marine Lab NC
MLLW Categories - Minor 5.0 ft, Moderate 5.5 ft, Major 6.5 ft
MHHW Categories - Minor -0.8 ft, Moderate -0.3 ft, Major 0.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
07/10 PM 4.2 -1.6 0.8 1 None
08/10 AM 4.1 -1.7 1.5 1 None
08/11 PM 5.2 -0.6 1.7 1 Minor
09/11 AM 4.4 -1.4 1.9 1 None
09/11 PM 5.6 -0.2 2.1 1 Moderate
10/11 AM 4.0 -1.8 1.7 1 None
&&
$$
NCZ094-194-081015-
/O.NEW.KMHX.CF.A.0001.230409T0000Z-230410T1200Z/
Pamlico-Southern Craven-
602 PM EDT Fri Apr 7 2023
...COASTAL FLOOD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
MONDAY MORNING...
* WHAT...Up to 2 to 4 feet of inundation above ground level
possible in low-lying areas near shorelines and tidal waterways.
* WHERE...Areas along the Pamlico Sound, Trent, Bay and lower
Neuse Rivers, and adjacent tidal creeks.
* WHEN...From Saturday evening through Monday morning.
* IMPACTS...Numerous roads may be closed. Low lying property
including homes, businesses, and some critical infrastructure
may be inundated. Some shoreline erosion may occur.
* ADDITIONAL DETAILS...Conditions will continue to deteriorate
through Saturday with greatest impacts expected Saturday night
and Sunday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
$$
NCZ204-081015-
/O.NEW.KMHX.BH.S.0002.230408T1200Z-230409T0000Z/
Ocracoke Island-
602 PM EDT Fri Apr 7 2023
...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
* WHAT...Dangerous rip currents and strong longshore currents in
the surf zone.
* WHERE...Ocracoke Island beaches.
* WHEN...From Saturday morning through Saturday evening.
* IMPACTS...Rip currents can sweep even the best swimmers away
from shore into deeper water. Strong longshore currents will
create dangerous swimming conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.
Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.
&&
$$
NCZ195-199-081015-
/O.NEW.KMHX.BH.S.0002.230408T1200Z-230409T0000Z/
West Carteret-Coastal Onslow-
602 PM EDT Fri Apr 7 2023
...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...
* WHAT...Strong longshore currents in the surf zone.
* WHERE...Crystal Coast beaches.
* WHEN...From Saturday morning through Saturday evening.
* IMPACTS...Strong longshore currents will create dangerous
swimming conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong longshore currents can sweep swimmers and surfers into rip
currents, piers, jetties and other hazardous areas. In many
cases, the longshore current is strong enough to prevent swimmers
from being able to keep their feet on the bottom making it
difficult to return to shore.
&&
$$What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 6, 3:42 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 6, 3:42 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
342 PM EDT Thu Apr 6 2023
.SYNOPSIS...
High pressure will ridge into the region from offshore through
this evening. A cold front will cross the region late tonight
and then stall just to our south through the weekend providing
an extended period of windy, cold, and wet weather. High pressure
will build in from the north by early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1:30 PM Thu...Deep southerly flow will continue across
eastern NC today in advance of a strong cold front approaching
from the northwest. This will result in near record warmth
across the area with most sites currently sitting in the
low-80s. Low clouds have stuck around until now but they are
starting to dissipate, which could allow our high temps to rise
a couple more degrees. We are still expecting to be 5-10 degrees
shy of standing records - see CLIMATE section below.
&&
.SHORT TERM /FRIDAY/...
As of 1:30 PM Thu...The cold front will begin to cross eastern
NC after midnight with the highest chance of PoPs being on the
cool side of the front. Slightly increased PoPs tomorrow
afternoon however the updated QPF remains about the same with
the greatest amounts being along our northern border (around
0.25 in).
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 325 PM Thursday...Impressively strong late-season "wedge"
will be in place for the weekend, bringing unseasonably cool
and wet conditions for all of eastern North Carolina. Along the
coast, an extended period of strong northeasterly winds is
expected and could result in some minor soundside coastal
flooding over the weekend for locations adjacent to the southern
Pamlico Sound, Neuse and Pamlico Rivers. The system moves out
by the start of next week, with drier conditions and moderating
temperatures forecast by Tuesday.
Friday night into Sunday...Cold front will rapidly cross the
region from north to south on Friday, with strong high pressure
building in behind it ushering in unseasonably cooler air.
Strong CAA continues through Friday night with temps falling
into the 50s area-wide. Likely PoPs increase to Categorical from
NW to SE Friday night into Saturday morning, with around one
quarter of an inch of rain expected.
Saturday will be the wettest day as a combination of isentropic
upglide and strengthening frontogenesis coincide along the
frontal boundary in a plume of PWATs ranging from 1.25 to 1.50"
(a good half inch above normal early April). Periods of heavier
rain are possible as embedded shortwaves in the southwesterly
flow aloft pass through the region. Guidance and ensemble means
favor areas along and south of Highway 264 seeing the heaviest
QPF amounts, up to an inch and a half on Saturday, and another
inch to inch and a half Saturday night into Sunday. Storm total
rainfall amounts range 2-3 inches across Eastern NC, but given
dry antecedent conditions and no particularly overwhelming
rainfall rates, flooding risk appears minimal.
More impactful will be strong northeasterly winds along the
Outer Banks and soundside locales as strong high pressure keeps
gradient tight behind the stalled frontal boundary. Guidance
continues to indicate increasing winds Saturday morning with
frequent gusts at or above 40 kt through Sunday morning,
especially south of Oregon Inlet. The prolonged northeasterly
winds could lead to minor soundside flooding over the weekend,
particularly along the southern Pamlico Sound and the Neuse and
Pamlico Rivers. Dangerous surf conditions are also possible
along the Outer Banks from Oregon Inlet south to Cape Lookout.
See the Tides/Coastal Flooding section for more details.
Monday through Wednesday...Model solutions continue to diverge
after the weekend with particular focus on the development of a
cut-off low over the southeastern CONUS. NBM forecast is close
to a consensus of both the EPS and GEFS means, showing drier
conditions and moderating temperatures as mid-level ridging
crests over the cut-off low. As is typical with such regimes,
forecast confidence is lower than average.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /Through Tonight/...
As of 1:30 PM Thu...Current prevailing conditions are VFR across
all TAF sites. Late tonight, after 6Z, low ceilings (IFR) are
forecast to redevelop as a strong cold front begins to cross the
area. Scattered to numerous showers are also forecast to occur
mainly behind the front late.
LONG TERM /Friday night through Tuesday/...
As of 330 PM Thursday...A cold front stalls over the area Fri
through the weekend, with periods rainfall and low clouds
likely, particularly across the coastal plain, resulting in a
potentially extended period of MVFR to IFR conditions. More
robust rainfall is expected on Saturday, bringing more
widespread IFR conditions to all terminals. Heaviest rainfall
and most likely zone for IFR is for sites from PGV south. A
drying trend is expected on Sunday, and by Sunday night into
Monday prevailing VFR is forecast.
&&
445
.MARINE...
SHORT TERM /Through Tonight/...
As of 1:30 PM Thu...Good boating conditions will exist through
most of tonight across the coastal waters and sounds with
southerly winds 10-15 kt and seas 2-3 ft. A strong cold front is
forecast to cross the sounds, and northern and central waters
late tonight with winds shifting to the N 15-25 kt behind the
front.
LONG TERM /Friday night through Tuesday/...
As of 340 AM Thursday...Rapidly deteriorating marine conditions
are expected behind a cold front crossing the region on Friday
and stalling to our south. A prolonged period of Gales is
possible through the weekend as a strong surface high builds in
from the north.
Winds of 25-30 kt are likely with a few gale force gusts
particularly across the Pamlico Sound and waters from Raleigh
Bay south. A second, more significant period of inclement
weather is anticipated on Saturday and lasting well into Sunday
as a strong surface high builds in from the north, tightening
the pressure gradient and resulting in sustained northeasterly
winds of 30-35 kt, especially south of Oregon Inlet, with a
period of Storm Force gusts possible Saturday night (though
confidence is lower and we may remain at strong Gale Force
conditions).
The prolonged fetch will result in a dramatic increase in seas,
and by Sunday waters over the far outer central waters could
increase to 15+ feet. For nearshore waters in Raleigh Bay and
north of Cape Hatteras, seas of 10-12 feet are possible. Inner
Onslow Bay will be somewhat sheltered and see slightly lower
seas, although still above 6 feet. It should be noted that some
guidance continues to trend stronger with winds over the
weekend, and the forecast may be on the conservative side.
Given trends in guidance (slightly stronger winds and increasing
confidence) have converted Gale Watches to Gale Warnings for the
coastal waters south of Oregon Inlet as well as the Pamlico
Sound. Small Craft Advisories continue for the inland rivers and
the Albemarle Sound/Alligator River.
&&
.TIDES/COASTAL FLOODING...
As of 340 PM Thursday...A period of prolonged strong
northeasterly winds over area waters could result in water
rises of 2 to 3 feet of inundation for areas along the southern
Pamlico Sound over the weekend, with the most susceptible areas
being eastern Carteret, southern Craven, southern Beaufort, and
Pamlico counties owing to rises on the Neuse and Pamlico River.
The most likely period for highest inundation is Saturday and
Sunday night.
Winds will also drive dangerous surf, potentially leading to
overwash and dune erosion especially for beaches from Oregon
Inlet south to Cape Lookout. The most impactful conditions are
expected Saturday evening into Monday.
&&
.CLIMATE...
Record High temperatures for Thursday, April 6th
LOCATION TEMP/YEAR
New Bern 90/2010 (KEWN ASOS)
Cape Hatteras 78/1994 (KHSE ASOS)
Greenville 91/2010 (COOP - Not KPGV AWOS)
Morehead City 83/1988 (COOP - Not KMRH ASOS)
Kinston 92/1929 (COOP - Not KISO AWOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 8 AM Friday to 2 AM EDT Monday for
AMZ131-136-137-150-230-231.
Gale Warning from 5 PM Friday to 2 AM EDT Monday for AMZ135-
152-154-156-158.
&&
SYNOPSIS...MHX
NEAR TERM...OJC
SHORT TERM...OJC
LONG TERM...DAG/MS
AVIATION...MS/OJC
MARINE...DAG/MS/OJC
TIDES/COASTAL FLOODING...MHX
CLIMATE...MHXHazardous weather outlook, Apr 6, 3:20 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 320 PM EDT Thu Apr 6 2023 NCZ080-094-194>196-071930- Beaufort-Pamlico-Southern Craven-West Carteret-East Carteret- 320 PM EDT Thu Apr 6 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strengthening northeasterly winds behind a stalled cold front could produce minor coastal flooding for locations adjacent to the southern Pamlico Sound, and the Neuse and Pamlico Rivers for Saturday through Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079-081-090>092-193-198-199-071930- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Mainland Hyde- Duplin-Lenoir-Jones-Northern Craven-Inland Onslow-Coastal Onslow- 320 PM EDT Thu Apr 6 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203>205-071930- Northern Outer Banks-Ocracoke Island-Hatteras Island- 320 PM EDT Thu Apr 6 2023 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strengthening northeasterly winds behind a stalled cold front could produce high surf conditions along with minor beach erosion for the Outer Banks north of Cape Hatteras for Saturday night through Monday. Overwash will also be possible for typically vulnerable locations from Oregon Inlet to Buxton. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:07 AM EDT | Gale Watch | MHX | 12 hr | |
| Apr 6, 3:07 AM EDT | Small Craft Advisory | MHX | 60 hr | |
| Apr 6, 3:00 PM EDT | Gale Warning | MHX | 4 days |
Nearby
Beach Hazards Statements in North Carolina, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.